MAUDE Adverse Event Report: EDWARDS LIFESCIENCES THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF024O90
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturer narrative including, h3: product evaluation: per pre-deco evaluation- as received, one clear plastic tray with one plastic-like material.Cannula and pouch was not returned.Per product evaluation, the customer report of "piece of plastic breaks off and sticks to the cannula itself" was confirmed through provided images.As received, the clear tray was observed to be damaged with multiple cracks and a hole.Clear plastic-like material was returned with visible traces of blood.Cannula and pouch were not returned.Five photos were reviewed.Photos showed clear tray with hole and clear plastic-like material attached to the cannula body as well as pouch from reported model.However, upon receipt, the clear plastic-like material was not attached to the cannula body.Plastic-like material was unable to match up to damaged tray.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received a report of an event (or possibly a number of events) with venous cannulas.The reporter said it has been with multiple sizes of cannulas, but they just decided to report the most recent case when it happened again.When they take the cannula out from the tray, it seems a piece of plastic breaks off and sticks to the cannula itself.The defect was noted either in the middle of the case or the end.Pictures are included in the case notes for the case on (b)(6).The reporter asked if similar events had been reported by other institutions.Thin flex single stage venous drainage cannula 24fr, tf024o90, lot#: 437704 is suspected in the on (b)(6) case.The cannula was not retained but the plastic pieces were retained for evaluation.The cannula did not appear to be damaged.The pieces were still attached to the cannula after the cases or removed beforehand.The cannula was used in the procedure with no impact to the patient reported.No impact to the procedure reported.Stored at temperature 23 c and humidity of 29%.Previous instances were also mentioned, but no information was provided.As there is no information pertaining to the model/ event date for the event(s) prior to july 2nd, an additional complaint investigation will document the additional event(s).One additional event on july 3rd was included in the case notes and is being investigated through a separate investigation.In an additional response from the customer, they stated "some instances the plastic piece can easily be peeled off, others it's not as easy.They are finding this is happening now with almost every cannula that is opened so opening a new device could possibly have the same result." per pre-deco evaluation- as received, one clear plastic tray with one plastic-like material.Cannula and pouch was not returned.
 
Additional Manufacturer Narrative
H.11.Additional manufacturer narrative: coding updated to align with final investigation.No updates to previously provided device evaluation.A review of the device history record was conducted and confirmed that good documentation practices were followed properly, and no nonconformities or deviation associated to this work order were found.Mitigations exist at the supplier.Retained tray sample evaluation found no damage.Based on the available information, the reported complaint of broken tray and pieces of plastic on the cannula body is confirmed.At this time, there is not sufficient evidence of an edwards/ supplier manufacturing defect.It is possible that a rough movement, during removal of the cannula from tray by the user, in a certain angle may have caused damage to tray because of surface-to-surface adhesion caused by plastic surfaces.The broken pieces are then likely to stick to the slightly tacky surface of the cannula.At this point root cause remains unknown.The supplier attempted to recreate the failure and other possible variables in causing such a defect are prolonged exposure to excessive heat/ uv radiation.Based on the available information, a definitive root cause cannot be conclusively determined.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key22654510
Report Number2015691-2025-06160
Device Sequence Number8862984
Product Code DWF
UDI-Device Identifier00690103040937
UDI-Public(01)00690103040937(17)270814(11)240814(10)437704
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF024O90
Device Lot Number437704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown